MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29983
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified vascular case, a flexor ansel guiding sheath separated at the hub and subsequently unraveled upon removal of the device.Access was obtained in the groin.The anatomy was calcified, and "some" resistance was encountered upon insertion and/or removal of the device.The dilator was not reinserted prior to removal of the device, and nothing was in the sheath lumen at the time of separation.The hub was not used to pull the device from the patient.A cut-down was performed at the end of the procedure to remove the separated portion of the sheath.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event description: as reported, during an unspecified vascular case, a flexor ansel guiding sheath separated at the hub and subsequently unraveled upon removal of the device.Access was obtained in the groin.The anatomy was calcified, and "some" resistance was encountered upon insertion and/or removal of the device.The dilator was not reinserted prior to removal of the device, and nothing was in the sheath lumen at the time of separation.The hub was not used to pull the device from the patient.A cut-down was performed at the end of the procedure to remove the separated portion of the sheath.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of complaint history, device history record (dhr), manufacturing instructions, instructions for use (ifu) and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is evidence to suggest the product was made to specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿if resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting he dilator and removing the sheath and dilator as a unit.¿ from the information provided upon review of the customer testimony, device master record (dmr), dhr, and ifu, cook concluded that the device was manufactured to specification and no non-conforming devices exist in-house or out in the field.The patient¿s anatomy was noted as having calcification and the dilator was not reinserted into the sheath prior to removal.Therefore, cook has concluded that the patient's condition and unintended use error contributed to this incident.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15016058
Report Number1820334-2022-01208
Device Sequence Number6743844
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)231119(10)13569427
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model NumberG29983
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Device Lot Number13569427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown